Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 30, 2014, 4:23 PM EDT. It took effect at Apr 30, 2014, 8:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 4:23 PM EDT (20:23 UTC)
- In effect from
- Apr 30, 2014, 8:00 PM EDT
- Expired
- May 1, 2014, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
899 WHUS42 KMHX 302023 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 423 PM EDT WED APR 30 2014 ...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK... .A HIGH RISK OF RIP CURRENTS IS FORECASTED FOR ALL BEACHES. EASTERLY SWELLS WITH BREAKING WAVES OF 4 TO 7 FEET WILL RESULT IN MORE FREQUENT RIP CURRENTS AND DANGEROUS SHORE BREAK. NCZ103-012030- /O.CAN.KMHX.BH.S.0001.000000T0000Z-140501T0000Z/ /O.NEW.KMHX.BH.S.0002.140501T0000Z-140502T0000Z/ OUTER BANKS DARE- 423 PM EDT WED APR 30 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK NORTH OF CAPE HATTERAS * LOCATION...NORTH OF HATTERAS INLET * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3:30 PM. * SURF HEIGHT...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ NCZ095-098-104-012030- /O.NEW.KMHX.BH.S.0002.140501T0000Z-140502T0000Z/ CARTERET-ONSLOW-OUTER BANKS HYDE- 423 PM EDT WED APR 30 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS SOUTH OF CAPE HATTERAS * LOCATION...SOUTH OF HATTERAS INLET * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3:30 PM. * SURF HEIGHT...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
2 follow-up statements
700 WHUS42 KMHX 010754 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 354 AM EDT THU MAY 1 2014 ...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK... .A HIGH RISK OF RIP CURRENTS IS FORECASTED FOR ALL BEACHES. SWELLS WITH BREAKING WAVES OF 4 TO 6 FEET WILL RESULT IN MORE FREQUENT RIP CURRENTS AND DANGEROUS SHORE BREAK. NCZ095-098-103-104-012100- /O.CON.KMHX.BH.S.0002.000000T0000Z-140502T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 354 AM EDT THU MAY 1 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK * LOCATION...ALL EASTERN NORTH CAROLINA BEACHES * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3:30 PM. * SURF HEIGHT...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
613 WHUS42 KMHX 011458 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1058 AM EDT THU MAY 1 2014 ...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK... .A HIGH RISK OF RIP CURRENTS IS FORECASTED FOR ALL BEACHES. SWELLS WITH BREAKING WAVES OF 4 TO 6 FEET WILL RESULT IN MORE FREQUENT RIP CURRENTS AND DANGEROUS SHORE BREAK. NCZ095-098-103-104-020000- /O.CON.KMHX.BH.S.0002.000000T0000Z-140502T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 1058 AM EDT THU MAY 1 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS FOR ALL AREA BEACHES AND DANGEROUS SHORE BREAK NORTH OF CAPE HATTERAS * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3:30 PM. * SURF HEIGHT...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 30, 2:45 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 30, 2:45 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
245 PM EDT WED APR 30 2014
.SYNOPSIS...
A COLD FRONT TO THE WEST WILL MOVE THROUGH THURSDAY NIGHT INTO
EARLY FRIDAY. WEAK HIGH PRESSURE CENTERED TO THE SOUTHWEST WILL EXTEND
INTO THE CAROLINAS FRIDAY THROUGH SUNDAY. A COLD FRONT WILL DROP
SOUTH THROUGH THE AREA SUNDAY NIGHT...THEN BECOME STATIONARY TO
THE SOUTHWEST MONDAY AND TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM WED...LATEST SFC ANALYSIS SHOWS WARM FRONT DRAPED
THROUGH SE VA BACK INTO THE NC PIEDMONT. MAIN SFC LOW CURRENTLY NEAR
THE GREAT LAKES AND ATTENDANT COLD FRONT MOVING THROUGH THE OH/TN
VALLEY REGION...WITH ENC REMAINING IN THE WARM SECTOR.
TORNADO WATCH IN EFFECT FOR NORTHERN TIER OF THE COUNTY WARNING
AREA THROUGH 7PM TONIGHT. EASTERN NC REMAINS IN SLIGHT RISK OF
SEVERE WX TODAY. SLIGHTLY BETTER FORCING AND SHEAR AS UPPER TROUGH
AND COLD FRONT APPROACH FROM THE WEST. CONVECTION NOW BECOMING MORE
ORGANIZED ALONG A LINE FROM SE VA DOWN TO THE SC COAST. FORECAST
SOUNDINGS AND SPC MESOANALYSIS SHOW CAPES 1500-2500J/KG...LI VALUES
-4 TO -6C...AND 0-6KM SHEAR AROUND 30KT. MAIN THREATS STILL LOOK
LIKE POTENTIAL FOR DAMAGING WIND GUSTS...HAIL...ISOLATED TORNADOES
AND HEAVY RAIN. HIGH RES MODELS NSSL WRF AND NMM HAVE CURRENT
CONVECTION BECOMING MORE ORGANIZED THIS AFTERNOON WEST OF HIGHWAY
17...WITH NMM AND HRRR THEN SHOWING THE LINE WEAKENING BUT HOLDING
TOGETHER MOVING EASTWARD TOWARD THE COAST THIS EVENING. AT THIS TIME
THE BEST CHANCES FOR SVR WX LOOK TO BE AREAS ALONG AND WEST OF
HIGHWAY 17...MAINLY BTWN 3-10PM. WITH THE POTENTIAL FOR ADDITIONAL
HEAVY RAINFALL...THE ALREADY SATURATED GROUND IN THE COASTAL PLAIN
COULD SEE MORE SIGNIFICANT FLOODING PROBLEMS...MAINLY
MARTIN/PITT/GREENE AND LENOIR COUNTIES WHICH SAW SEVERAL INCHES OF
RAIN YESTERDAY.
MUGGY AGAIN OVERNIGHT WITH LOWS IN THE UPPER 60S/70 DEGREES.
&&
.SHORT TERM /THURSDAY/...
AS OF 240 PM WED...ANOTHER ACTIVE WX DAY EXPECTED ACROSS EASTERN
NC THURSDAY AS THE SVR WX THREAT CONTINUES. THE COLD FRONT AND
UPPER TROUGH WILL CONTINUE TO MOVE EASTWARD INTO THE CAROLINAS
RESULTING IN BETTER FORCING ACROSS THE AREA. ATMOSPHERE VERY
SIMILAR TO WED THOUGH WILL HAVE SLIGHTLY BETTER SHEAR AND
DYNAMICS. FORECAST SOUNDINGS SHOW CAPES 1500-2000J/KG...LI VALUES
-4 TO -6C...AND 0-6KM SHEAR AROUND 40KT. MAIN THREATS STILL LOOK
LIKE POTENTIAL FOR DAMAGING WIND GUSTS...HAIL...ISOLATED TORNADOES
AND HEAVY RAIN. THINK BEST SVR CHANCES WILL BE IN THE EARLY
AFTERNOON TO EVENING HOURS WITH PEAK HEATING. WITH THE POTENTIAL
FOR ADDITIONAL HEAVY RAINFALL WITH PWATS APPROACHING 2
INCHES...THE ALREADY SATURATED GROUND IN THE COASTAL PLAIN COULD
HAVE FURTHER FLOODING ISSUES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM WEDNESDAY...LOOKS LIKE THE SLOW MOVING COLD FRONT WILL
FINALLY MOVE OFF OF THE COAST THURSDAY NIGHT. ONGOING SHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT ARE EXPECTED EARLY THURSDAY
EVENING. DRIER AIR WILL BEGIN TO FILTER INTO THE AREA FRIDAY WITH
THE FRONT STALLING OFFSHORE AND HIGH PRESSURE TRYING TO BUILD IN
FROM THE NORTH. THE ECMWF IS DRY ON FRIDAY WHILE THE GFS CONTINUES
TO INDICATE ENOUGH RESIDUAL MOISTURE/INSTABILITY FOR A FEW SHOWERS.
CONVERSELY THE GFS IS DRY SATURDAY WHILE THE ECMWF INDICATES THE
POTENTIAL FOR A FEW MAINLY COASTAL SHOWERS. WHATEVER OCCURS NOT
EXPECTING WIDESPREAD OR SIGNIFICANT PRECIPITATION EITHER DAY AND
OVERALL EXPECTING PLEASANT WEATHER OVER THE WEEKEND INTO MONDAY
UNDER THE INFLUENCE OF HIGH PRESSURE.
A DRY COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT AND STALL
JUST SOUTH OF THE AREA. THE GUIDANCE IS NOW INDICATING THAT FRONT
WILL TEND TO MEANDER NORTH AND SOUTH ACROSS NORTH CAROLINA TUESDAY
AND WEDNESDAY. BOTH THE GFS AND ECMWF INDICATE THE POTENTIAL FOR
LIGHT RAINFALL MONDAY NIGHT INTO TUESDAY AND AGAIN LATER ON
WEDNESDAY WITH THIS FEATURE. WILL CARRY "SILENT" 20% POPS BOTH DAYS
AS NOT EXPECTING WIDESPREAD OR SIGNIFICANT PRECIPITATION AT THIS
TIME.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 18Z THURSDAY/...
A POTENT SYSTEM WILL CONTINUE TO MOVE EASTWARD ACROSS THE CONUS.
AN ASSOCIATED COLD FRONT WILL APPROACH THE REGION WITH PLENTY OF
SHOWERS AND THUNDERSTORMS AHEAD OF IT. THEREFORE...ANTICIPATE A
VERY UNSETTLED WEATHER PATTERN OVER THE TAF PERIOD. SHOWERS AND
THUNDERSTORMS ARE GOING TO BE A THREAT THROUGH THE
AFTERNOON/EVENING THEN TAPERING OFF EAST TO WEST AS WE GO THROUGH
THE EVENING HOURS. WITH THIS ACTIVITY EXPECT LOWERING CEILINGS AND
VISIBILITY. OVERNIGHT WE ANTICIPATE THUNDERSTORMS TO DIMINISH AND
VICINITY SHOWERS TO PERSIST ACROSS THE REGION. THURSDAY WILL HAVE
MORE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. CEILINGS SHOULD
BE OVERCAST AROUND 2-3KFT. WINDS WILL BE GUSTY FROM THE SOUTH AS
WELL.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM WEDNESDAY...UNSETTLED CONDITIONS CONTINUE EARLY THURSDAY
EVENING WITH PREFRONTAL SHOWERS AND THUNDERSTORM. DRIER AIR IS
FINALLY EXPECTED TO FILTER INTO THE AREA FRIDAY THROUGH MONDAY AS
HIGH PRESSURE BUILDS INTO EASTERN NC. OTHER THAN EARLY MORNING FOG
PATCHES VFR CONDITIONS ARE EXPECTED TO
PREVAIL.
&&
.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 240 PM WED...LATEST OBS SHOW S/SE WINDS 10-20KT WITH GUSTS
TO 25KT FOR THE CENTRAL AND NORTHERN WATERS...WITH SEAS 5-9FT.
MODERATE SOUTHERLY FLOW WILL CONTINUE ACROSS THE WATERS TONIGHT
INTO THU. COLD FRONT WILL APPROACH THE WATERS FROM THE WEST
THURSDAY...WITH FLOW BECOMING MORE SW THU AFTERNOON. SCA CONTINUE
FOR WATERS AND PAMLICO SOUND. WILL CONTINUE TO KEEP RIVERS AND
ALBEMARLE SOUND JUST BELOW SCA AT 15-20KT. SEAS WILL PEAK AROUND
6-10FT.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM WEDNESDAY...SW WINDS 15 TO 25 KT WILL OCCUR AHEAD OF
THE FRONT THURSDAY EVENING. THE FRONT WILL SLOWLY PUSH OFFSHORE BY
EARLY FRI WITH WINDS DIMINISHING AND BECOMING W TO NW 10 TO 15 KTS.
SEAS WILL SUBSIDE WITH SCA ENDING ALL WTRS BY FRI MID MORNING. THE
FRONT STALLS OFF THE COAST FRI INTO SAT THEN EDGES EAST SUNDAY AS
HIGH PRESSURE BUILDS OVER THE WATERS. A DRY COLD FRONT IS FORECAST
TO MOVE THROUGH THE WATERS SUNDAY NIGHT AND STALL. STILL EXPECTING
SUB ADVISORY CONDITIONS FRIDAY AFTERNOON INTO SUNDAY WITH MAINLY
WESTERLY OR SOUTHWESTERLY WINDS 15 KT OR LESS AND SEAS 2-3 FT. WINDS
SHIFT TO NORTH 15 TO 20 KT SUNDAY NIGHT INTO MONDAY BEHIND THE FRONT
WITH 3-4 FT SEAS EXPECTED.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR AMZ150-156-158.
&&
SYNOPSIS...HSA/CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...JME
AVIATION...LEP/JME
MARINE...CQD/JMEHazardous weather outlook, Apr 30, 1:18 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 118 PM EDT WED APR 30 2014 NCZ104-011730- OUTER BANKS HYDE- 118 PM EDT WED APR 30 2014 ...TORNADO WATCH 121 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS...HAIL AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ079-090>094-098-011730- GREENE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 118 PM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...HAIL...ISOLATED TORNADOES AND HEAVY RAINFALL. AT THIS TIME EXPECT THE GREATEST RISK OF SEVERE WEATHER TO BE ALONG AND WEST OF HIGHWAY 17 BETWEEN 2 AND 10 PM. WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL...THE ALREADY SATURATED GROUND IN THE COASTAL PLAIN COULD SEE MORE SIGNIFICANT FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ029-044>047-080-081-011730- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE- 118 PM EDT WED APR 30 2014 ...TORNADO WATCH 121 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...HAIL...ISOLATED TORNADOES AND HEAVY RAINFALL. AT THIS TIME EXPECT THE GREATEST RISK OF SEVERE WEATHER TO BE ALONG AND WEST OF HIGHWAY 17 BETWEEN 2 AND 10 PM. WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL...THE ALREADY SATURATED GROUND IN THE COASTAL PLAIN COULD SEE MORE SIGNIFICANT FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ095-011730- CARTERET- 118 PM EDT WED APR 30 2014 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS...HAIL AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ103-011730- OUTER BANKS DARE- 118 PM EDT WED APR 30 2014 ...TORNADO WATCH 121 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. TORNADO WATCH. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS...HAIL AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 30, 2:28 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
228 PM EDT WED APR 30 2014
NCZ090-091-301930-
DUPLIN-LENOIR-
228 PM EDT WED APR 30 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN AND LENOIR COUNTIES
THROUGH 330 PM EDT...
AT 227 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF BOWDENS TO
14 MILES WEST OF WALLACE TO 38 MILES SOUTH OF WALLACE...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROSE HILL...WARSAW...
CALYPSO...BEAUTANCUS...KORNEGAY...LYMAN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3490 7815 3510 7818 3519 7817 3518 7807
3520 7801 3516 7790 3518 7785 3534 7783
3537 7781 3537 7775 3509 7763 3505 7763
3501 7773 3492 7765 3472 7768 3471 7799
3473 7802 3471 7813 3473 7819
TIME...MOT...LOC 1827Z 229DEG 30KT 3501 7835 3471 7821
3424 7823
5Local storm report, Apr 30, 3:45 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST JACKSONVILLE 34.76N 77.40W
04/30/2014 E60 MPH ONSLOW NC SPOTTER
ESTIMATED WIND GUST TO 60MPH ON GUM BRANCH ROAD
&&
EVENT NUMBER MHX1400355
CQDThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:31 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 59 min |
| Apr 29, 8:36 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Lenoir, Pitt | 39 min |
| Apr 29, 8:59 PM EDT | Areal Flood Advisory | MHX | Greene, Pitt | 3 hr |
| Apr 29, 9:00 PM EDT | Tornado Warning | MHX | Greene, Lenoir, Pitt | 45 min |
| Apr 29, 9:19 PM EDT | Areal Flood Warning | MHX | Pitt | 116 min |
| Apr 29, 9:36 PM EDT | Special Weather Statement | MHX | Martin | 54 min |
| Apr 29, 9:50 PM EDT | Special Weather Statement | MHX | Pitt | 55 min |
| Apr 29, 10:17 PM EDT | Areal Flood Advisory | MHX | Martin | 88 min |
| Apr 29, 10:41 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 64 min |
| Apr 30, 10:38 AM EDT | River Flood Warning | MHX | Greene, Lenoir, Pitt | 8 days |
| Apr 30, 2:28 PM EDT | Special Weather Statement | MHX | Duplin | 62 min |
| Apr 30, 3:06 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Lenoir, Onslow | 39 min |
| Apr 30, 3:08 PM EDT | Special Marine Warning | MHX | 82 min | |
| Apr 30, 3:45 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Carteret, Craven, Greene, Jones, Lenoir and 3 more | 45 min |
| Apr 30, 4:11 PM EDT | Special Marine Warning | MHX | 64 min | |
| Apr 30, 4:24 PM EDT | Special Marine Warning | MHX | 66 min | |
| Apr 30, 4:31 PM EDT | Special Weather Statement | MHX | Beaufort, Carteret, Hyde, Pamlico | 59 min |
| Apr 30, 5:02 PM EDT | Special Marine Warning | MHX | 58 min | |
| Apr 30, 5:27 PM EDT | Special Weather Statement | MHX | Hyde, Tyrrell | 63 min |
| Apr 30, 5:37 PM EDT | Special Marine Warning | MHX | 38 min | |
| Apr 30, 5:49 PM EDT | Special Marine Warning | MHX | 56 min | |
| Apr 30, 5:54 PM EDT | Special Marine Warning | MHX | 51 min |
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.